Winter Storm, Southern Oconto
- When
- February 16, 12:00 AM CST to 10:00 PM CST
- Where
- Southern Oconto forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
A major winter storm intensified across the Midwest Thursday morning and moved northeast across northeast Illinois into southern Lower Michigan by Thursday evening. Heavy snow began to fall across central, east central and northeast Wisconsin Thursday morning.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A major winter storm intensified across the Midwest Thursday morning and moved northeast across northeast Illinois into southern Lower Michigan by Thursday evening. Heavy snow began to fall across central, east central and northeast Wisconsin Thursday morning. East central Wisconsin experienced blizzard conditions as sustained winds of 25 to 35 mph, with gusts to 45 mph, caused blowing snow that resulted in near white-out conditions. Snow accumulations were very difficult to measure due to the high winds, but they were mainly in the 8 inch to 12 inch range in a corridor from eastern Waushara county to central Door county. A storm total of 10.6 inches was recorded at Green Bay (Brown co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 15, 2:45 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST WED FEB 15 2006 .SHORT TERM...TNGT AND THU. MAIN FCST CHALLENGE WL BE SNOW AMTS ON THU AS MAJOR WINTER STORM HEADS TOWARD THE GREAT LKS. THE 19Z MSAS SFC ANALYSIS INDICATED A STILL WEAK AREA OF LOW PRES OVR NE OK WITH A QUASI-STNRY FNT EXTENDED NEWD THRU CNTRL IL TOWARD LK ERIE. HI PRES WAS LOCATED OVR THE ND/SD/MN BORDER. HAVE NOTED SOUTHERLY WNDS ON THE OTHER SIDE OF THE FNT WAS BRINGING AN INCREASE IN MSTR WITH DEW PTS PUSHING 50 ALREADY IN FAR SRN IL. AS A SHRTWV TROF PUSHES ACROSS THE ROCKIES TNGT...EXPECT THE SFC LOW TO BEGIN INTENSIFYING OVR THE CNTRL/SRN PLAINS. AHD OF THE LOW...THE QUASI- SNTRY FNT WL REMAIN DRAPED ACROSS THE MIDWEST AND SRN GREAT LKS. MDLS SHOW A STG (50 TO 60KT) LOW LVL JET BRINGING GULF MSTR NWD AND OVERRUNNING THE FNTL BNDRY. ANTICIPATE LGT SNOW TO PUSH INTO SRN SECTIONS OF THE FCST AREA AFTER 04Z WITH ACCUMULATIONS OF AN INCH OR TWO PSBL. PREFER THE LEAN TOWARD THE COLDER MAV GUID AS THICKER CLDS WL NOT ARRIVE TIL LATE EVENING. NAM AND GFS ARE NOW VERY SIMILAR WITH THE EVOLUTION...INTENSITY AND EVENTUAL TRACK OF THIS MAJOR WINTER STORM ON THU. STG SFC LOW PROGGED TO MOV ACROSS NRN IL DURING THE DAY AND RESIDE OVR EXTREME SW LWR MI BY 00Z FRI. STG DYNAMICS INVOLVED (Q-G FORCING...FRONTOGENETICAL FORCING, AND A TIGHT BAROCLINIC ZN) AS WELL AS STG LIFT (COUPLED UPR JET STRUCTURE) AND PLENTY OF MSTR IN PLACE (SPECIFIC HUMIDITIES OF 3 TO 5 G/KG) ALL POINT TO A MAJOR SNOW EVENT OVR MOST OF NE WI. HEAVIEST SNOW AMTS APR TO BE ROUGHLY ALONG AN AXIS FROM ISW TO SUE WHERE 8 TO 12 INCHES OF ACCUMULATION MAY OCCUR AND WINTER STORM WARNINGS ARE IN EFFECT. VILAS AND ONEIDA COUNTIES SHOULD SEE ONLY A 3 TO 6 INCH SNOW...THUS A WINTER WEATHER ADVY IS IN EFFECT FOR THOSE COUNTIES. IN ADDITION TO THE SNOW... GUSTY NE WNDS RANGING FROM 10 TO 20 MPH OVR NORTH-CNTRL WI...TO 20 TO 30 MPH OVR EAST-CNTRL WI TO EXIST ESP BY THU AFTERNOON. CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW WL CREATE RESTRICTED VISIBILITIES AND NEAR WHITE-OUT CONDITIONS AT TIMES. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. MAJOR WINTER STORM WILL EXIT THE REGION THURSDAY EVENING. ANY ADDITIONAL SNOW ACCUMULATION AROUND AN INCH OR LESS. MAIN STORY WILL BE THE WIND AND THE BLOWING SNOW. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH AND GUSTY WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...CAUSING NEAR WHITEOUT CONDITIONS AT TIMES THURSDAY EVENING. THESE CONDITIONS COULD LAST LONGER OVER DOOR COUNTY AFTER MIDNIGHT WITH FAVORABLE NORTHWEST WIND DIRECTION. ATTENTION TURNS TO VILAS COUNTY WHERE LAKE EFFECT SNOW SHOWERS WILL BE NUMEROUS...ESPECIALLY IN THE SNOWBELT REGION. AN ADDITIONAL 2 TO 4 INCHES IS ALSO POSSIBLE OVER THE SNOWBELT REGION WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE COUNTY. THE BIG STORY FOR THE WEEKEND WILL BE THE BITTERLY COLD...WHICH HAS NOT BEEN SEEN IN THIS REGION SINCE THE FIRST FEW WEEKS OF DECEMBER. TEMPERATURES AND WINDS WILL CREATE BITTERLY COLD WIND CHILLS SATURDAY MORNING. WOULD EXPECT AT LEAST WIND CHILL ADVISORY CONDITIONS TO BE MET MOST PLACES (WIND CHILLS OF 25 TO 35 BELOW) OR WIND CHILL WARNINGS UP NORTH. MAIN CONCERN UP NORTH IS THE WIND MAY NOT MEET WIND CHILL ADVISORY CRITERIA. MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK AT THIS POINT SINCE STORM IS TOP PRIORITY AT THIS POINT. REMAINDER OF THE PERIOD REMAINS COLD...ALTHOUGH TEMPERATURES GRADUALLY WARM CLOSER TO NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING THURSDAY MORNING THROUGH THURSDAY EVENING WIZ011>013-018-019>022-030-031-035>040-045-048>050-073-074- WINTER WEATHER ADVISORY THURSDAY MORNING THROUGH THURSDAY EVENING WI005-010- && ECKBERG/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CST WED FEB 15 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161815- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS THIS AFTERNOON IS FORECAST TO MOVE INTO NORTHERN ILLINOIS LATE TONIGHT. LIGHT SNOW WILL BE ON THE INCREASE OVERNIGHT WITH AROUND AN INCH POSSIBLE OVER EAST CENTRAL WISCONSIN BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INTENSIFYING STORM SYSTEM WILL TRACK FROM NORTHERN ILLINOIS THURSDAY MORNING INTO EXTREME SOUTHWEST LOWER MICHIGAN THURSDAY EVENING. HEAVY SNOW WILL BE POSSIBLE OVER MUCH OF THE FORECAST AREA THURSDAY INTO THURSDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES ACROSS NORTH CENTRAL WISCONSIN...AND 6 TO 12 INCHES ACROSS THE REMAINDER OF NORTHEAST WISCONSIN. THE HIGHEST AMOUNTS ARE EXPECTED SOUTHEAST OF A LINE FROM WISCONSIN RAPIDS TO CLINTONVILLE TO STURGEON BAY. NORTHEAST WINDS INCREASING TO 15 TO 30 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW AND NEAR BLIZZARD CONDITIONS. IN ADDITION TO THE SNOW AND WIND...VERY COLD AIR IS FORECAST TO MOVE INTO THE REGION BEHIND THE STORM THURSDAY NIGHT. LOW TEMPERATURES BY SATURDAY MORNING WILL RANGE FROM THE SINGLE DIGITS BELOW ZERO NEAR LAKE MICHIGAN TO AS COLD AS 20 BELOW ZERO ACROSS NORTHERN WISCONSIN. WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-161815- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALES ARE POSSIBLE THURSDAY INTO FRIDAY. KALLAS WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
18 winter storm, 7 blizzard. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490607, 5490608, 5490609, 5490610, 5490611, 5490612, 5490613, 5490614, 5490615, 5490616, 5490617, 5490618, 5490619, 5490620, 5490621, 5490622, 5490623, 5490624, 5490625, 5490708, 5490709, 5490710, 5490711, 5490712, 5490713.